MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC
Model Number 27050CA
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a resectoscope has being used with green light laser via compatible laser working insert 27050vl.The surgeon fired laser while inside the sheath resulting in the inner sheath breaking off - the ceramic beak broke off inside.The visible broken parts were retrieved.The remaining broken parts were expelled via irrigation.The surgeon and team were satisfied as there were no remaining parts in patient.The surgery was prolongued for less than 15 minutes.No negative impact in state of health reported.Cross referebce mdr: 9610617-2025-00006.
 
Additional Manufacturer Narrative
Result of investigation: the examination of the 27050ca article confirmed that the ceramic tip had a fracture.In addition, soot residue was found on the ceramic.It is likely that the defect was caused by a combination of microcracks in the ceramic and thermal damage.Microcracks can result from mechanical stress and material fatigue and affect the stability of the ceramic.The soot marks found on the ceramic tip are also an indication that the laser was used in the shaft.The defect probably occurred because the laser was activated too early or too far into the shaft, instead of being activated outside the shaft first.As a result, the laser hit the ceramic tip directly, causing it to break due to thermal overload.Ceramic is a brittle material that is sensitive to thermal stress and point-like mechanical impacts.Heat can cause existing micro-cracks to spread quickly and weaken the ceramic structure, which can lead to breakage.In the corresponding ifu: 97000126 v3.0_03/2019 on page 3 is a warning not to overload the instrument by exerting too much force.Too much force may cause the medical device to break.In addition a second warning is listed on the same page that, among others, the ceramic tip must be checked for cracks or other damage each time they are used.And that damaged sheaths (chips or cracks) must never be used since damaged sheaths could lead to patient injury.Article: 27050vl inner sheath for 27050 sc was not returned for examination thus a product inspection cannot be conducted.The reported error is on the article 27050ca and not on article 27050vl.Internal karl storz reference number: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SC
Common Device Name
INNER SHEATH FOR 27050 SC
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21103844
Report Number9610617-2025-00005
Device Sequence Number13041010
Product Code FJL
UDI-Device Identifier04048551077412
UDI-Public04048551077412
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050CA
Device Catalogue Number27050CA
Device Lot NumberSO03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown